ArticleIndian journal of dermatology
Drug Reaction with Eosinophilia and Systemic Symptoms: An Update and Review of Recent Literature.
Article in Indian journal of dermatology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 52 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
52 citing papers in PubMed, 120 citations in OpenAlex.
- Review
- Article
- Article
- Disproportionality analysis of fondaparinux associated adverse events based on the FDA adverse event reporting system.PloS one · 2026Article
- Immunological and molecular signatures of carbamazepine-induced maculopapular exanthema.Frontiers in immunology · 2026Article
- Article
- Afebrile vancomycin-induced delayed hypersensitivity suggestive of incomplete drug rash with eosinophilia and systemic symptoms syndrome: a case report.Journal of medical case reports · 2025Article
- Rash and edema shortly after initial exposure to low dose cenobamate.Epilepsy & behavior reports · 2025Article
- Carbamazepine-Induced Drug Rash With Eosinophilia and Systemic Symptoms (DRESS) Syndrome.Cureus · 2025Article
- A Red Skin in the Setting of Chickenpox: A Rare Report of Eosin Toxicity.Clinical case reports · 2025Article
- DRESS syndrome secondary to phenytoin: a case report and review of the literature.Annals of medicine and surgery (2012) · 2025Article
- Seizures in brain tumors: pathogenesis, risk factors and management (Review).International journal of molecular medicine · 2025Review
- DRESS Mimicking Flushing Syndrome Associated with Vancomycin: A Case Report.Current drug safety · 2025Article
- Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) Syndrome Following Initiation of Sulfasalazine for Ulcerative Colitis: A Yearlong Clinical Challenge.Case reports in gastrointestinal medicine · 2025Article
- Identification of novel signal of proton pump inhibitor-associated drug reaction with eosinophilia and systemic symptoms: a disproportionality analysis.International journal of clinical pharmacy · 2024Article
- Adverse events associated with benznidazole treatment for Chagas disease in children and adults.British journal of clinical pharmacology · 2024Article
- Demystifying drug reaction with eosinophilia and systemic symptoms (DRESS): a review of the literature and guidelines for management.Archives of dermatological research · 2024Review
- Article
- Antipsychotic-Related DRESS Syndrome: Analysis of Individual Case Safety Reports of the WHO Pharmacovigilance Database.Drug safety · 2024Article
- Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome, is also known as drug induced hypersensitivity syndrome and by various other names. It is now recognised as one of the severe cutaneous adverse reaction (SCAR) and can be potentially life-threatening. Historically, it was most frequently linked with phenytoin and was initially described as phenytoin hypersensitivity syndrome. However, it was later found to be caused by various other medications. Anticonvulsants and sulfonamides are the most common offender. Characteristically DRESS has a latent period of 2 to 6 weeks. The pathophysiology remains incompletely understood but involves reactivation of viruses and activation of lymphocyte. It is manifested most commonly with a morbilliform cutaneous eruption with fever and lymphadenopathy. The severity of this syndrome is related to the systemic involvement, which can result in multi-organ failure. Most important step in the management of DRESS is early diagnosis and immediate cessation of the suspected offending drug. Patients of DRESS syndrome should be managed in an intensive care set up for appropriate supportive care and infection control. Topical corticosteroids can give symptomatic relief, but systemic therapy with steroid and other immunosuppressant is usually required.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.